Abstract

The oscillations about the fiber axis that generally accompany a beam injected eccentrically into a gradient-index fiber can be substantially suppressed. It is shown how the constraint of Liouville’s theorem, which was thought to preclude this effect, is satisfied in a system of two coupled fibers. The length of the coupled-fiber section required for operation is found.

© 1983 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Beam cleanup in a self-aligned gradient-index Brillouin cavity for high-power multimode fiber amplifiers

L. Lombard, A. Brignon, J.-P. Huignard, E. Lallier, and P. Georges
Opt. Lett. 31(2) 158-160 (2006)

Application of the coupled-mode theory to a specialized graded-index optical fiber coupler

Walter K. Kahn and Salama A. Saleh
Appl. Opt. 31(15) 2780-2790 (1992)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (5)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription